MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FREELINK; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC CORPORATION FREELINK; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-5562-1
Health Effect - Clinical Codes Failure of Implant (1924); Paralysis (1997); Anxiety (2328); Inadequate Pain Relief (2388); Electric Shock (2554)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
I had the boston scientific spinal cord stimulator implanted (b)(6) 2020 due to chronic back pain.On (b)(6) 2021 the boston scientific spinal cord stimulator malfunctioned causing an electrocution episode.I felt the lead in my back malfunctioning and the device had to be shutdown to stop the electrocution state to subside.I was placed in a paralyzed state until the device was turned off.Upon turning off this device i was able to move, but it caused me to be in even more pain than before.I had to keep this device off until visiting with the boston scientific representative at the doctor's office.The representative tested the device and informed me to leave it at the new programmed module and it would be no need the work the remote to adjust the settings.I encountered more pain over the next few months.After speaking with the representative numerous times, i realized that the device wasn't in the on position.I reached out to my doctor and they inform me that we would need to remove the device and replace it with the abbott spinal cord stimulator.On december 15, the boston scientific spinal cord stimulator was removed, and the new abbott spinal cord stimulator was implanted.This device malfunctioned and caused me months on excruciating pain, physical, and mental anguishment.I had an x-ray performed and the results showed that the spinal cord stimulator leads were malfunctioning.According to the results the device needed to be replaced.

Brand Name
FREELINK
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
MDR Report Key18256814
Report NumberMW5148681
Device Sequence Number18103041
Product Code LGW
UDI-Device Identifier08714729953449
UDI-Public0108714729953449
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/04/2020
Device Model NumberSC-5562-1
Device Catalogue NumberM365SC556210
Device Lot Number175230
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/01/2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FAMODINE.; GABAPENTIN.; HYDROCODONE.; IBROPROFEN.; MAGNESIUM.; QUENTIN.; SPINAL CORD STIMULATOR.; TIZANIDINE.; VITAMIN C.; WOMEN VITAMINS.
Outcome Attributed to Adverse Event Other; Disability; Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American